MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 38 STERILE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 38 STERILE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWD138
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); Implant Pain (4561)
Date of Event 06/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.Device retained by hospital.
 
Event or Problem Description
It was reported that the patient underwent a reverse shoulder replacement 10 years ago.Allegedly, the patient presented with pain and a revision was scheduled.During the revision the site appeared infected.Investigations done and bone scan showed hot spot over the glenoid while x ray demonstrated glenoid loosening.Glenoid component was loose and medialised and one screw had broken.Glenoid implant removed, along with the poly from the humeral component.Cultures taken.Converted to a hemi.

Brand Name
AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 38 STERILE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15075886
Report Number3000931034-2022-00264
Device Sequence Number14796830
Product Code KWS
UDI-Device Identifier03700386917110
UDI-Public03700386917110
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDWD138
Device Catalogue NumberDWD138
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Initial Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age85 YR
Patient SexMale